Fostair reduced from 200 to 100😕 - Asthma UK communi...

Asthma UK community forum
14,683 members19,748 posts

Fostair reduced from 200 to 100😕

Sunflower_2017
Sunflower_2017

Fostair reduced from 200/6 to 100/6 by the new GP and new asthma nurse, stating to be able to adjust it for when I catch a. old. No problems so far or admissions to hopsital but I’m on Foastair for the 5 years and it worked so well, now I’m worried because I feel like having heavy chest. Please any advice you can offer, I’m very grateful. Wish you a happy and sunny day with no symptoms.

12 Replies
oldestnewest

Hi Sunflower do you have a asthma plan? If you are having Symptoms when I would suggest you follow your plan. If you haven't got a plan then look at asthma UK website.

Thank you very much elanaoali, I will introduce an asthma plan. I haven’t done this way because there was nothing serious, but if my body got used to the higher dose after more than 5 years why should they change it, must because. IF I catch a cold. Have a lovely day

Hi, I would keep a record of what doses you take, when you take it and what your symptoms are, so you can show the GP and nurse if you are not happy. Then ask to go back on the higher dose.

Thank you very much Gareth for the reply. I’ll try this way as well. Better to have everything written down as evidence and I can take it from there. I speak actually based on a written evidence, hope it will make a change. They came up with an explanation such as there are side effects and can affect the heart beat, palpitations which I agree but I’m thinking if currently I’m well after so many years taking the higher dose, must keep it as it is then make it worse. Have a lovely day.

This is something I need to learn more about. As well as asthma, I have mild bronchiectasis and got a form of non contagious TB (NTM). My consultant reduced my inhaled steroid and wants me to try and reduce it more. I understand that inhaled steroids can increase the risk of pneumonia and NTM.

Hi Sheila, there are some effects of these special medicines with side effects and are more dangerous than we think. These are not ordinary medicines, it affects the whole body on a long term so guess if we can cope with lower dose the better for us otherwise it will harm the whole body. But still I feel a change after lowering my dose. Wish you fast recovery SheilaC and have a lovely day.

I feel a lot of medicine is trial and error. All you can do is try it for a while to see how you get on. The Doc must think you'll be ok, so try to trust on this one. If he's wrong, you'll find out! But try not to worry about it - just see how it goes in a week or so.

Chrissie, thank you so much.

I agree it's a matter of trust. The aim of treating asthma is to be on the lowest amount that keeps you well. I am also adding a link to asthma UK excellent website. asthma.org.uk/advice/manage...

Hope this help understands the treatment of asthma

Thank you elanaoali, I’ll have a look.

Hi Sunflower_2017. I'd say ring your GP immediately and have a chat about how you're feeling. We all want to take the lowest meds possible but as soon as those aren't controlling our asthma it's important to discuss it with our medical teams. They will be trying to get us on the lowest dose too, but they can't always predict, and they wouldn't want us to move from controlled to uncontrolled due to their actions; quite the opposite, so they'll want to hear from you.

I think it matters how long after the change to the lower dose you experienced the symptoms. If it was immediate, it's likely the dose needs to be upped again; if it was not immediate, the dose is probably OK in general, but you're flaring slightly and perhaps now need something more. E.g. perhaps your GP will suggest that you also increase your dose briefly with symptoms from reasons other than colds.

There are parallels with my own experience, so it might be useful to share with you. I'm on fostair 200/6 two puffs twice a day myself. We've tried twice to reduce from two puffs to one, and both times I had almost immediate symptoms - not dramatic, but significant and pretty constant. I moved overnight from being so controlled I rarely needed to take a reliever, to needing the reliever multiple times a day. The first time (following an asthma review at GP surgery), I had been advised to just up the fostair dose again myself if I lost any control. With the consultant, it was good because they had the kit to do FENO testing and it was immediately clear that my inflammation had increased with the lower dose; it was great to have some 'scientific' evidence support what I was feeling. Based on that along with the symptoms again I was advised to go back up to the higher dose.

Anyway, have the discussion. It might be that your GP will suggest trying to keep to the lower dose for a while to see if things settle, and in that case of course trust that (but go back again if they don't settle), but it may be that they'll advise you to increase again.

I am never good at being concise but, bottom line is, any change needs reviewed. I hope you get sorted very soon :)

Thank you very much ant72. I never had any bad symptoms, unless I catch a cold, than it’s awful, but I’ll wait for 1 more week and if no change I’ll get back to them and explain. I understand about increasing the dose when I catch a cold but instead of feeling always well I have to wait for the cold to help me with the increased dose. You are very concise and thank you very much for making me aware of certain aspects of these changes.

You may also like...